Alert archive / Texas / Small Craft Advisories in 2017
Small Craft Advisory 49, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Apr 11, 2017, 7:09 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2017, 7:09 PM CDT (00:09 UTC)
- Expired
- Apr 11, 2017, 11:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
182 WHUS74 KHGX 120009 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 709 PM CDT TUE APR 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING... .STRONG EAST TO NORTHEASTERLY WINDS OCCURRING BEHIND A LINE OF THUNDERSTORMS WILL DIMINISH LATER THIS EVENING. GMZ350-355-370-375-120400- /O.NEW.KHGX.SC.Y.0049.170412T0009Z-170412T0400Z/ COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- 709 PM CDT TUE APR 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. * WINDS...NORTHEAST 20 TO 25 KNOTS BECOMING EAST TO SOUTHEAST AROUND 10 KNOTS AROUND MIDNIGHT. * NEARSHORE SEAS...3 TO 5 FEET SUBSIDING TO 2 TO 3 FEET AFTER MIDNIGHT. * OFFSHORE SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 7 FEET SUBSIDING TO 3 TO 4 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
028 WHUS74 KHGX 120429 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1129 PM CDT TUE APR 11 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... .WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA. GMZ350-355-370-375-120530- /O.EXP.KHGX.SC.Y.0049.000000T0000Z-170412T0400Z/ COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- 1129 PM CDT TUE APR 11 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 6:13 PM CDT, 56 minutes earlier.
Area forecast discussion, Apr 11, 6:13 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
613 PM CDT Tue Apr 11 2017
.AVIATION...
The area of rain was moving over the coastal areas at 23Z and
expect the rain to be out of KGLS and KLBX by 01Z. Confidence in
the forecast for the rest of the evening through 15Z tomorrow was
moderate at best. Satellite trends for the next few hours show
that some clearing can be expected or, at least, VFR conditions.
However, model output and guidance show the potential for the
development of MVFR to IFR conditions between 08Z and 10Z. At
least one model was showing the potential for IFR or lower this
evening before 08Z. Best chances for IFR or lower will be from 08Z
to 15Z. Ceilings should then gradually lift to VFR by 18Z at the
earliest.
40
&&
.PREV DISCUSSION... /ISSUED 306 PM CDT Tue Apr 11 2017/
SHORT TERM [Tonight Through Thursday Night]...
Radar is continuing to show the heaviest precipitation south of
I-10, making its way through the coastal counties and into the
nearshore waters. Expecting most of the heavier showers and
thunderstorms to be offshore in the next few hours. Should continue
to see rain linger behind the boundary into the early evening hours.
Forecast soundings this evening have the mid-upper layers of the
atmosphere fairly dry by 03Z. Therefore, have PoPs lowering
overnight tonight to around 10% inland and 20% along the coast.
Wednesday starts off on the drier side with morning lows in
the low-mid 60s across much of southeast Texas. Slight chance
for showers and thunderstorms tomorrow afternoon, as the forecast
soundings indicate moisture in the lower levels. Flow will remain
onshore, which could help develop a shower or two along the
seabreeze tomorrow afternoon. High pressure builds into the
region beginning early Wednesday morning, and holds tight
through late Friday. Expect high temperatures for Wednesday to reach
up into the low 80s. These temperatures are just slightly above
normal high temperature values for this time of year.
Hathaway
LONG TERM [Friday Through Tuesday]...
Overall long range models GFS/ECMWF/Canadian are in pretty decent
agreement with keeping a progressive quasi-zonal pattern through
the weekend and early next week. There was not much change in the
forecast as there will be moist boundary layer flow continuing
through the extended forecast. This means a least a slight chance
of a few showers each day.
Friday one short wave over the plains departs allowing for some
slight ridging overnight into Saturday in advance of the next
upstream trough. Moisture return is higher on Saturday with
precipitable water values increasing close to 1.5 inches over east
Texas. A weak trough axis will stretch through the plains so
there will be at least some support for some shower activity.
Forecast will keep 30 PoPs for this time.
Sunday into Monday look for moisture to linger over the area with
precipitable water values around 1.3-1.5 inches. Models show an
approaching trough on Monday which may support more shower
activity going into Monday night and Tuesday next week. Again 30
PoPs look reasonable given the upper level support, moisture and
lift. Overall there looks to be little chance for impactful
weather in the extended forecast.
Overpeck
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 61 80 62 82 60 / 20 20 10 10 10
Houston (IAH) 64 81 63 82 63 / 20 20 10 10 10
Galveston (GLS) 69 79 69 79 68 / 50 20 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 11 PM CDT this evening
for the following zones: Waters from Freeport to the
Matagorda Ship Channel from 20 to 60 NM...Waters from High
Island to Freeport from 20 to 60 NM.
&&
Discussion...43
Aviation/Marine...40Hazardous weather outlook, Apr 11, 6:33 AM CDT, 12 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 633 AM CDT Tue Apr 11 2017 TXZ163-164-176>179-195>200-210>214-226-227-235>238-121145- Austin-Brazoria-Brazos-Burleson-Chambers-Colorado-Fort Bend- Galveston-Grimes-Harris-Houston-Jackson-Liberty-Madison-Matagorda- Montgomery-Polk-San Jacinto-Trinity-Walker-Waller-Washington- Wharton- 633 AM CDT Tue Apr 11 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight There are high chances for scattered thunderstorm activity today but confidence is very low on the timing and location of any strong to severe storms. Daytime heating within a moist and somewhat unstable environment...with a possible gust front emanating from northwestern thunderstorm activity...may fire mid morning through late afternoon thunderstorm activity. All elements are in play from any strong storm...gusty winds...hail to quarter size...an isolated tornado...with any storm moving less than 20 mph producing 1 to 3 inch per hour rates that could lead to localized flash flooding. The severe weather threat will quickly come to a close around sunset. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter awareness may be needed later this morning or during the afternoon. GMZ330-335-350-355-370-375-121145- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 633 AM CDT Tue Apr 11 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Small craft exercise caution is in effect for the offshore waters through mid morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
In the hours before
Local storm report, Apr 11, 3:17 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
317 PM CDT TUE APR 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM MARINE TSTM WIND 13 E BAYOU VISTA 29.36N 94.73W
04/11/2017 M51 MPH GMZ355 TX BUOY
GALVESTON BAY NORTH JETTY REPORTED THUNDERSTORM WIND
GUST OF 44 KNOTS.
&&
EVENT NUMBER HGX1700156
39Local storm report, Apr 11, 3:20 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
320 PM CDT TUE APR 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM MARINE TSTM WIND 29 E GALVESTON 29.23N 94.41W
04/11/2017 M47 MPH GMZ355 TX BUOY
THUNDERSTORM WIND GUST OF 41 KNOTS AT 42035 BUOY.
&&
EVENT NUMBER HGX1700157
39Local storm report, Apr 11, 3:32 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
332 PM CDT TUE APR 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM MARINE TSTM WIND 19 E SAN LEON 29.47N 94.62W
04/11/2017 M52 MPH GALVESTON TX PUBLIC
MESONET SITE AT CRAB LAKE MEASURED 52 MPH WIND GUST.
&&
EVENT NUMBER HGX1700158
39Special weather statement, Apr 11, 3:49 PM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
349 PM CDT TUE APR 11 2017
TXZ235-236-112130-
Jackson TX-Matagorda TX-
349 PM CDT TUE APR 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON AND
SOUTHWESTERN MATAGORDA COUNTIES UNTIL 430 PM CDT...
At 348 PM CDT, Doppler radar was tracking a strong thunderstorm over
Schicke Point, or 8 miles southwest of Palacios, moving southeast at
30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Palacios, Olivia, Schicke Point and Port Alto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2854 9635 2855 9633 2860 9642 2861 9641
2863 9637 2863 9645 2861 9644 2863 9647
2867 9647 2864 9645 2867 9641 2872 9641
2870 9646 2875 9646 2879 9637 2861 9597
2846 9607 2841 9617
TIME...MOT...LOC 2048Z 299DEG 27KT 2865 9636
HathawayLocal storm report, Apr 11, 4:53 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
453 PM CDT TUE APR 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM MARINE TSTM WIND 46 SSW QUINTANA 28.31N 95.62W
04/11/2017 M62 MPH GMZ370 TX MESONET
MARINE WIND GUST OF 45 KNOTS GUST TO 54 KNOTS.
&&
EVENT NUMBER HGX1700159
CRLocal storm report, Apr 11, 4:58 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
458 PM CDT TUE APR 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM MARINE TSTM WIND 21 SSW PALACIOS 28.42N 96.33W
04/11/2017 M41 MPH GMZ350 TX MESONET
SUSTAINED 41 MPH GUST TO 58 MPH. HEIGH39 FT.
&&
EVENT NUMBER HGX1700160
NHThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:10 AM CDT | Dense Fog Advisory | HGX | Houston, Madison, Polk, Trinity, Walker | 6 hr |
| Apr 12, 1:50 PM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston, Harris | 55 min |
| Apr 12, 2:42 PM CDT | Areal Flood Advisory | HGX | Brazoria | 2 hr |
| Apr 12, 4:24 PM CDT | Areal Flood Advisory | HGX | Brazoria, Matagorda, Wharton | 2 hr |
| Apr 12, 5:02 PM CDT | Special Weather Statement | HGX | Wharton | 43 min |
| Apr 12, 5:24 PM CDT | Areal Flood Advisory | HGX | Jackson, Wharton | 2 hr |
Nearby
Small Craft Advisories in Texas, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.